EconPapers    
Economics at your fingertips  
 

On the Covariance between Functions

C. M. Cuadras

Journal of Multivariate Analysis, 2002, vol. 81, issue 1, 19-27

Abstract: The covariance between the functions of two random variables is obtained in terms of the cumulative distribution function. This result generalizes previous formulae given by W. Hoeffding (1940, Schriften Math. Inst. Univ. Berlin5, 181-233) and K. V. Mardia (1967, Biometrika54, 235-249). An expansion for the covariance, an inequality, a maximum correlation and other consequences are obtained from this generalization.

Keywords: Hoeffding's; lemma; given; marginals; generalized; covariance; covariance; expansion; Heaviside; distribution; maximum; correlation (search for similar items in EconPapers)
Date: 2002
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (47)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0047-259X(01)92000-7
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:jmvana:v:81:y:2002:i:1:p:19-27

Ordering information: This journal article can be ordered from
http://www.elsevier.com/wps/find/supportfaq.cws_home/regional
https://shop.elsevie ... _01_ooc_1&version=01

Access Statistics for this article

Journal of Multivariate Analysis is currently edited by de Leeuw, J.

More articles in Journal of Multivariate Analysis from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:jmvana:v:81:y:2002:i:1:p:19-27